I started taking antabuse yesterdayand one today...will I be ok to drink alittle?
Question posted by Anonymous on 2 Aug 2012
Last updated on 19 May 2017 by sanesquirrel
You'll probably be a little flushed, same as taking a niacin supplement, possibly hot headed. Could be worse for you, I obviously don't know. But I'm a 100-lb woman who took one 250mg pill yesterday/Thurs morning. It's the following/Fri night, I'm having a few beers, and I'm fine. Note, I hadn't taken any pills prior to my one. That's important.
If you start something , have the strength to follow through and finish it,from a rehabilitated functional alcoholic and cocaine addict ( I was an addict for 20 years). I was in rehab for 1 year, I can help you privately, for that you must friend me (click on my avatar and add me as a friend then I will accept, if you really want a 2nd chance in life).
Good luck, although luck has nothing to do with the journey to a new life.
Antabuse along with even small amounts of alcohol can make you violently ill. They even recommend that you do not take any liquid medications that contain alcohol like cough preparations and the like. Disulfiram (Antabuse) plus alcohol, even small amounts, produce flushing, throbbing in head and neck, throbbing headache, respiratory difficulty, nausea, copious vomiting, sweating, thirst, chest pain, palpitation, dyspnea (cant catch your breath), hyperventilation, tachycardia (very fast heartrate), hypotension (low blood pressure), syncope (fainting), marked uneasiness, weakness, vertigo, blurred vision, and confusion. In severe reactions there may be respiratory depression, cardiovascular collapse, arrhythmias, myocardial infarction, acute congestive heart failure, unconsciousness, convulsions, and death. The intensity of the reaction varies with each individual, but is generally proportional to the amounts of disulfiram and alcohol ingested.
Mild reactions may occur in the sensitive individual when the blood alcohol concentration is increased to as little as 5 to 10 mg per 100 mL. Symptoms are fully developed at 50 mg per 100 mL, and unconsciousness usually results when the blood alcohol level reaches 125 to 150 mg.
The duration of the reaction varies from 30 to 60 minutes, to several hours in the more severe cases, or as long as there is alcohol in the blood.
So there is really no such thing as drinking "just a little" with Antabuse. If you are an alcoholic, you must come to terms with the fact that you are an alcoholic and sobriety will depend on avoiding alcohol. For an alcoholic, there is never any "just a little drinking" in most cases.
Hello maryann12. No, the drug works much like a time bomb. Depending how sensitive you are to the Antabuse, the immediate results could be deadly. Any hint of alcohol in your system will set of physical reactions. Blood pressure going sky-high, heart beating far, far to quickly etc. pledge
I am suuming you are taking anatabuse to STOP dringking! Please try to keep with your program. You are only doing yourself a favor. If you a re still having problems, & wanting to drink, try to get to an AA or NA meeting & learn all you can about your problem. You are NOT alone... Mary
Usually drinking is not recommended when taking meds but please do restrict it to a 'little'.
Do seek medical advice from the doc/pharmacist who prescribed the med.
- Antabuse uses and safety info
- Antabuse information for Healthcare Professionals (includes dosage details)
- Side effects of Antabuse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.